MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM TI VA-LCP CRVD CONDYLAR PLATE/10 HOLE/230MM/LEFT; PLATE, FIXATION, BONE

SYNTHES GMBH 4.5MM TI VA-LCP CRVD CONDYLAR PLATE/10 HOLE/230MM/LEFT; PLATE, FIXATION, BONE
Model Number 04.124.411
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in spain as follows: it was reported that on an unknown date, the implant ruptured and the patient needed reoperation.This report involves one (1) 4.5mm ti va-lcp crvd condylar plate/10 hole/230mm/left.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Procode additional device product codes: hwc and jdp.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Report occupation: reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9, g3: device returned 20-july-2022 g6: follow up #1 h2, h3, h6: device evaluated product code : 04.124.411 lot number : 63p9848 manufacturing site: (b)(4) release to warehouse date:12 aug 2020 a manufacturing record evaluation was performed for the not-sterile lot number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that va-lcp condylar plate 4.5/5.0 le 10ho l2 was has broken in two pieces.The broken pieces were returned.Additionally, a position-pin 4.5 f/lcp ti was found, embedded in one of the sample holes.A dimensional inspection was performed for the va-lcp condylar plate 4.5/5.0 le 10ho l2 and met specifications.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the va-lcp condylar plate 4.5/5.0 le 10ho l2 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM TI VA-LCP CRVD CONDYLAR PLATE/10 HOLE/230MM/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES MEZZOVICO GMBH
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14686138
Report Number8030965-2022-03954
Device Sequence Number11921057
Product Code HRS
UDI-Device Identifier10886982110947
UDI-Public(01)10886982110947
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.124.411
Device Catalogue Number04.124.411
Device Lot Number63P9848
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer07/20/2022
08/18/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date08/16/2022
08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale